Advertisement

Selecta Mathematica

, 25:2 | Cite as

Fractional derivatives of composite functions and the Cauchy problem for the nonlinear half wave equation

  • Kunio Hidano
  • Chengbo WangEmail author
Article
  • 8 Downloads

Abstract

We show new results of well-posedness for the Cauchy problem for the half wave equation with power-type nonlinear terms. For the purpose, we propose two approaches on the basis of the contraction-mapping argument. One of them relies upon the \(L_t^q L_x^\infty \) Strichartz-type estimate together with the Ginibre–Ozawa–Velo type chain rule of fairly general fractional orders. This chain rule has a significance of its own. Furthermore, in addition to the weighted fractional chain rule established in Hidano et al. (Weighted fractional chain rule and nonlinear wave equations with minimal regularity. Preprint, arXiv:1605.06748v3 [math.AP], 2018), the other approach uses weighted space-time \(L^2\) estimates for the inhomogeneous equation which are recovered from those for the second-order wave equation. In particular, by the latter approach we settle the problem left open in Bellazzini et al. (Math Ann 371(1–2):707–740, 2018) concerning the local well-posedness in \(H^{s}_{\mathrm{rad}}({\mathbb R}^n)\) with \(s>1/2\).

Keywords

Half wave equations Glassey conjecture Fractional chain rule Strichartz estimates 

Mathematics Subject Classification

35F25 35L70 35L15 42B25 42B37 

Notes

Acknowledgements

The second author,Chengbo Wang is grateful to Professor Yoshio Tsutsumi for helpful discussion and valuable comments on the fractional chain rule. The authors thank Professors Piero D’Ancona and Kiyoshi Mochizuki for helpful discussions on the resolvent and smoothing estimates. Thanks also goes to the referee for pointing out [23, Theorem 14.3.2]. Kunio Hidano was supported in part by JSPS KAKENHI Grant Nos. JP15K04955 and JP18K03365. Chengbo Wang was supported in part by National Support Program for Young Top-Notch Talents.

References

  1. 1.
    Bahouri, H., Chemin, J.Y., Danchin, R.: Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 343. Springer, Heidelberg (2011)zbMATHGoogle Scholar
  2. 2.
    Bellazzini, J., Georgiev, V., Visciglia, N.: Long time dynamics for semirelativistic NLS and half wave in arbitrary dimension. Math. Ann. 371(1–2), 707–740 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bergh, J., Löfström, J.: Interpolation Spaces: An Introduction. Springer, Berlin (1976). Grundlehren der Mathematischen Wissenschaften, No. 223zbMATHCrossRefGoogle Scholar
  4. 4.
    Choffrut, A., Pocovnicu, O.: Ill-posedness of the cubic nonlinear half-wave equation and other fractional NLS on the real line. Int. Math. Res. Not. IMRN 2018(3), 699–738 (2018)MathSciNetGoogle Scholar
  5. 5.
    Christ, M., Colliander, J., Tao, T.: Ill-posedness for nonlinear Schrodinger and wave equations. Preprint, arXiv:math.AP/0311048
  6. 6.
    Christ, F.M., Weinstein, M.I.: Dispersion of small amplitude solutions of the generalized Korteweg–de Vries equation. J. Funct. Anal. 100(1), 87–109 (1991)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Dinh, V.D.: On the Cauchy problem for the nonlinear semi-relativistic equation in Sobolev spaces. Discrete Contin. Dyn. Syst. 38(3), 1127–1143 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Escobedo, M., Vega, L.: A semilinear Dirac equation in \(H^s({ R}^3)\) for \(s>1\). SIAM J. Math. Anal. 28(2), 338–362 (1997)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Fang, D., Wang, C.: Local well-posedness and ill-posedness on the equation of type \(\square u=u^k(\partial u)^{\alpha }\). Chin. Ann. Math. Ser. B 26(3), 361–378 (2005)zbMATHGoogle Scholar
  10. 10.
    Fang, D., Wang, C.: Some remarks on Strichartz estimates for homogeneous wave equation. Nonlinear Anal. 65(3), 697–706 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Fang, D., Wang, C.: Weighted Strichartz estimates with angular regularity and their applications. Forum Math. 23(1), 181–205 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Fujiwara, K., Georgiev, V., Ozawa, T.: On global well-posedness for nonlinear semirelativistic equations in some scaling subcritical and critical cases. Preprint, arXiv:1611.09674 (2016)
  13. 13.
    Fujiwara, K., Georgiev, V., Ozawa, T.: Blow-up for self-interacting fractional Ginzburg–Landau equation. Dyn. Partial Differ. Equ. 15(3), 175–182 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Georgiev, V., Tzvetkov, N., Visciglia, N.: On the regularity of the flow map associated with the 1D cubic periodic half-wave equation. Differ. Integr. Equ. 29(1–2), 183–200 (2016)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Gerard, P., Grellier, S.: Effective integrable dynamics for some nonlinear wave equation. Anal. PDE 5(5), 1139–1155 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Ginibre, J., Ozawa, T., Velo, G.: On the existence of the wave operators for a class of nonlinear Schrödinger equations. Ann. Inst. H. Poincaré Phys. Théor. 60(2), 211–239 (1994)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Hidano, K.: Morawetz–Strichartz estimates for spherically symmetric solutions to wave equations and applications to semilinear Cauchy problems. Differ. Integr. Equ. 20(7), 735–754 (2007)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Hidano, K., Jiang, J.-C., Lee, S., Wang, C.: Weighted fractional chain rule and nonlinear wave equations with minimal regularity. Preprint, arXiv:1605.06748v3 (2018)
  19. 19.
    Hidano, K., Wang, C., Yokoyama, K.: The Glassey conjecture with radially symmetric data. J. Math. Pures Appl. (9) 98(5), 518–541 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Hidano, K., Wang, C., Yokoyama, K.: On almost global existence and local well posedness for some 3-D quasi-linear wave equations. Adv. Differ. Equ. 17(3–4), 267–306 (2012)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Hidano, K., Yokoyama, K.: Space-time \(L^2\)-estimates and life span of the Klainerman–Machedon radial solutions to some semi-linear wave equations. Differ. Integr. Equ. 19(9), 961–980 (2006)zbMATHGoogle Scholar
  22. 22.
    Hörmander, L.: Lectures on Nonlinear Hyperbolic Differential Equations, Mathématiques & Applications, vol. 26. Springer, Berlin (1997)zbMATHGoogle Scholar
  23. 23.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators. II. Differential Operators with Constant Coefficients. Reprint of the 1983 Original, Classics in Mathematics. Springer, Berlin (2005)Google Scholar
  24. 24.
    Inui, T.: Some nonexistence results for a semirelativistic Schrödinger equation with nongauge power type nonlinearity. Proc. Am. Math. Soc. 144(7), 2901–2909 (2016)zbMATHCrossRefGoogle Scholar
  25. 25.
    Kato, T.: On nonlinear Schrödinger equations. II. \(H^s\)-solutions and unconditional well-posedness. J. Anal. Math. 67, 281–306 (1995)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Kato, T., Ponce, G.: Commutator estimates and the Euler and Navier–Stokes equations. Commun. Pure Appl. Math. 41(7), 891–907 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Keel, M., Smith, H.F., Sogge, C.D.: Almost global existence for some semilinear wave equations. J. Anal. Math. 87, 265–279 (2002). (dedicated to the memory of Thomas H. Wolff)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Killip, R., Visan, M.: Nonlinear Schrödinger equations at critical regularity. In: Evolution Equations, vol. 17 of Clay Mathematics Proceedings, pp. 325–437. American Mathematical Society, Providence, RI (2013)Google Scholar
  29. 29.
    Klainerman, S.: On the regularity of classical field theories in Minkowski space-time \({\bf R}^{3+1}\). In: Nonlinear partial differential equations in geometry and physics (Knoxville, TN, 1995), vol. 29, Progress in Nonlinear Differential Equations and their Applications, pp. 29–69. Birkhäuser, Basel (1997)Google Scholar
  30. 30.
    Klainerman, S., Machedon, M.: On the algebraic properties of the \(H_{n/2,1/2}\) spaces. Int. Math. Res. Not. 15, 765–774 (1998)zbMATHGoogle Scholar
  31. 31.
    Krieger, J., Lenzmann, E., Raphaël, P.: Nondispersive solutions to the \(L^2\)-critical half-wave equation. Arch. Ration. Mech. Anal. 209(1), 61–129 (2013)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Lindblad, H.: A sharp counterexample to the local existence of low-regularity solutions to nonlinear wave equations. Duke Math. J. 72(2), 503–539 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Lindblad, H., Metcalfe, J., Sogge, C.D., Tohaneanu, M., Wang, C.: The Strauss conjecture on Kerr black hole backgrounds. Math. Ann. 359(3–4), 637–661 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Metcalfe, J., Sogge, C.D.: Long-time existence of quasilinear wave equations exterior to star-shaped obstacles via energy methods. SIAM J. Math. Anal. 38(1), 188–209 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  35. 35.
    Metcalfe, J., Tataru, D.: Global parametrices and dispersive estimates for variable coefficient wave equations. Math. Ann. 353(4), 1183–1237 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    Nakamura, M., Ozawa, T.: Low energy scattering for nonlinear Schrödinger equations in fractional order Sobolev spaces. Rev. Math. Phys. 9(3), 397–410 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  37. 37.
    Pocovnicu, O.: First and second order approximations for a nonlinear wave equation. J. Dyn. Differ. Equ. 25(2), 305–333 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  38. 38.
    Runst, T., Sickel, W.: Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations. De Gruyter Series in Nonlinear Analysis and Applications, vol. 3. Walter de Gruyter & Co., Berlin (1996)zbMATHGoogle Scholar
  39. 39.
    Staffilani, G.: The initial value problem for some dispersive differential equations. Dissertation, University of Chicago (1995)Google Scholar
  40. 40.
    Tao, T.: Nonlinear dispersive equations. Local and global analysis. CBMS Regional Conference Series in Mathematics, 106. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI (2006)Google Scholar
  41. 41.
    Taylor, M.E.: Tools for PDE, Mathematical Surveys and Monographs, vol. 81. American Mathematical Society, Providence, RI (2000)Google Scholar
  42. 42.
    Wang, C.: The Glassey conjecture for nontrapping obstacles. J. Differ. Equ. 259(2), 510–530 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 43.
    Wang, C.: The Glassey conjecture on asymptotically flat manifolds. Trans. Am. Math. Soc. 367(10), 7429–7451 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  44. 44.
    Yordanov, B.T., Zhang, Q.S.: Finite time blow up for critical wave equations in high dimensions. J. Funct. Anal. 231(2), 361–374 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  45. 45.
    Zhou, Y.: Blow up of solutions to the Cauchy problem for nonlinear wave equations. Chin. Ann. Math. Ser. B 22(3), 275–280 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  46. 46.
    Zhou, Y., Han, W.: Blow-up of solutions to semilinear wave equations with variable coefficients and boundary. J. Math. Anal. Appl. 374(2), 585–601 (2011)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of EducationMie UniversityTsuJapan
  2. 2.School of Mathematical SciencesZhejiang UniversityHangzhouChina

Personalised recommendations